Journal article icon

Journal article

Multilevel Monte Carlo for reliability theory

Abstract:

As the size of engineered systems grows, problems in reliability theory can become computationally challenging, often due to the combinatorial growth in the number of cut sets. In this paper we demonstrate how Multilevel Monte Carlo (MLMC) — a simulation approach which is typically used for stochastic differential equation models — can be applied in reliability problems by carefully controlling the bias-variance tradeoff in approximating large system behaviour. In this first exposition of MLM...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1016/j.ress.2017.03.003

Authors


More by this author
Department:
Wadham College
More by this author
Department:
Oxford, MPLS, Statistics
More by this author
Department:
Oxford, MPLS, Statistics
More from this funder
Funding agency for:
Aslett, L
Publisher:
Elsevier Publisher's website
Journal:
Reliability Engineering and System Safety
Volume:
165
Pages:
188–196
Publication date:
2017
Acceptance date:
2017-03-07
DOI:
EISSN:
1879-0836
ISSN:
0951-8320
Pubs id:
pubs:686136
URN:
uri:7f11fa9f-c0a3-4139-92c4-ca8297004af2
UUID:
uuid:7f11fa9f-c0a3-4139-92c4-ca8297004af2
Local pid:
pubs:686136

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP